MAUDE Adverse Event Report: SYNTHES GMBH BATTERY RECIPROCATOR II FOR BPL II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH BATTERY RECIPROCATOR II FOR BPL II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.715
Medical Device Problem Codes Noise, Audible (3273); Physical Resistance/Sticking (4012); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: investigation summary
=
> the actual device was returned for evaluation.A visual and functional assessment was performed on the device.The following steps failed: check quick coupling for saw blades check for sticky trigger check function of device check reciprocating frequency with frequency meter during the service evaluation the following failures were identified: visual : contact damage functional : moving parts do not move smoothly - trigger functional : loose functional : device stops by itself functional : will not run conclusion: ¿ failure reported is confirmed the assignable root cause was determined to be due to component failure from wear.
 
Event or Problem Description
It was reported that the operation sometimes stopped on the battery reciprocator device.The trigger intermittently caught and there was a slight sound blur.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2026.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: h6: correction to the investigation summary: investigation summary.The actual device was returned for evaluation.A visual and functional assessment was performed on the device.The following steps failed: general condition check quick coupling for saw blades.Check for sticky trigger.Check function of device.Check reciprocating frequency with frequency meter.During the service evaluation the following failures were identified: visual : contact damage functional : moving parts do not move smoothly - trigger.Functional : loose.Functional : device stops by itself.Conclusion: failure reported is confirmed the assignable root cause was determined to be due to component failure from wear.

Brand Name
BATTERY RECIPROCATOR II FOR BPL II
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key24829227
Report Number8030965-2026-03297
Device Sequence Number9168949
Product Code GEY
UDI-Device Identifier07611819491854
UDI-Public(01)07611819491854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown